Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Shreveport, LA

February 26, 2001Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2001, 8:29 PM CST for Sabine Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2001, 8:29 PM CST (02:29 UTC)
Expired
Feb 26, 2001, 9:30 PM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 8:35 PM CSTHail 1.75Many, LAGround completely covered.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270231
SVRSHV
LAC085-270330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CST MON FEB 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 930 PM CST

* AT 829 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF
  ZWOLLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE AT 845 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS.
DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONaAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 930 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:35 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Feb 26, 2:35 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CST MON FEB 26 2001

LOOKS LIKE A RAINY PERIOD SETTING UP FOR THE FOUR STATE AREA THIS
WEEK. UPPER LOW OFF THE COAST OF SOUTHERN CALIFORNIA WILL BE A
PROBLEM FOR THE AREA THIS WEEK. SHORT WAVES EJECTING OUT OF THE LOW
WILL CAUSE RAIN AT TIMES DURING THE WEEK...ALTHOUGH EXACT TIMING OF
THE PRECIP WILL BE DIFFICULT. WILL HAVE TO CONTINUE WITH RATHER
HIGH POPS IN THE FORECAST THE FIRST TWO DAYS...WITH RAIN CHANCES
CONTINUING IN THE EXTENDED FORECAST...OUT TO AT LEAST DAY 5...
SATURDAY...UNTIL THE UPPER LOW WEAKENS AND FINALLY MOVES
EASTWARD. THIS SHOULD DRY US OUT FOR SUNDAY AND MONDAY...MAYBE. SOME
ISENTROPIC LIFT EXPECTED TONIGHT AND TUESDAY...AND INDEED...THERE ARE
ALREADY THUNDERSTORMS OVER EAST TEXAS AND WEST LA. THESE SHOULD
GRADUALLY DEVELOP NORTHWARD AS THE ISENTROPIC LIFT MOVES NORTHWARD
TONIGHT. THUS WILL HAVE THE HIGHEST POPS TONIGHT AND TUESDAY IN THE
SHV...TYR AREAS. HEAVY RAIN IS A CONCERN TONIGHT AND TUESDAY...WITH
THE GROUND ALREADY SATURATED. WILL ISSUE A FLASH FLOOD WATCH FOR
PART OF EAST AND NORTHEAST TEXAS...AND NORTHWEST LA FOR TONIGHT.
BEYOND TUESDAY...WILL CONTINUE WITH POPS...BUT THE TIMING OF THE RAIN
WILL BE MORE DIFFICULT. WILL HAVE TO LEAVE THAT UP TO LATER
FORECASTS. TEMPS WILL SHOW A WARMING TREND THROUGH TUESDAY NIGHT...
BUT ANOTHER FRONT IS EXPECTED TO MOVE SOUTH THROUGH THE FOUR STATE
AREA BY WEDNESDAY...COOLING TEMPS DOWN SOMEWHAT.

03

SHV 54/70/58/66 7776
MLU 53/70/58/67 6666
TXK 50/63/53/60 5687
TYR 53/69/57/63 7776
LFK 60/73/60/68 6766

.SHV...FLASH FLOOD WATCH FOR TONIGHT FOR THE AREA SOUTHWEST OF A
LINE FROM LINDALE TX TO HOMER LA TO NATCHITOCHES LA.

In the hours before

Local storm report, Feb 26, 3:40 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
340 PM CST MON FEB 26 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

250 PM     EAST MOUNTAIN          TX      WIND DAMAGE
02/24/01   UPSHUR                         HOUSE AND BARN DAMAGED
                                          BY 40 TO 45 MPH WINDS
                                          AHEAD OF COLD FRONT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:29 AM CSTSevere Thunderstorm WarningSHVCaddo31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.